Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 7, 2015, 7:16 PM CDT for Ellis County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2015, 7:16 PM CDT (00:16 UTC)
- Expired
- May 7, 2015, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
County Ellis County, KS
The radar
The Grand Island radar (KUEX), 156 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
551
WWUS83 KDDC 080016
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
716 PM CDT THU MAY 7 2015
KSZ031-080100-
ELLIS KS-
716 PM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLIS COUNTY UNTIL 800
PM CDT...
AT 715 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF YOCEMENTO...MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN ELLIS
COUNTY.
LAT...LON 3910 9904 3889 9928 3901 9952 3913 9951
3913 9904
TIME...MOT...LOC 0015Z 199DEG 19KT 3906 9939
$$
RUSSELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 7, 6:18 PM CDT, 58 minutes earlier.
Area forecast discussion, May 7, 6:18 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 618 PM CDT THU MAY 7 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 342 PM CDT THU MAY 7 2015 SOUTHWESTERLY UPPER LEVEL FLOW WILL PERSIST INTO FRIDAY AHEAD OF AN UPPER LOW MOVING TOWARD THE FOUR CORNERS REGION. A FRONTAL BOUNDARY IS RUNNING NEAR LARNED TO DODGE CITY AND LIBERAL WITH SOME THUNDERSTORMS DEVELOPING ALONG THE BOUNDARY. THIS FRONT WILL SLOWLY LIFT NORTHWARD INTO TONIGHT. MORE THUNDERSTORMS MAY FORM IN EASTERN COLORADO AND MOVE INTO WESTERN KANSAS LATER TONIGHT. AS CONVECTION MOVES ACROSS SOUTHWESTERN KANSAS LATE TONIGHT, THE FRONT IS FORECAST TO DROP SOUTH TOWARDS MORNING INTO OKLAHOMA AND STALL OUT. NUMEROUS THUNDERSTORMS ARE AGAIN FORECAST INTO FRIDAY WITH MOIST UPSLOPE FLOW NORTH OF THE FRONT. FOR TONIGHT, SOME THUNDERSTORMS COULD BE SEVERE WITH HAIL UP TO QUARTERS, POSSIBLY LARGER FAR WEST TOWARDS THE COLORADO BORDER. THE BOUNDARY LAYER SHEAR IS FAIRLY WEAK, HOWEVER THE MID TO UPPER LEVEL WINDS ARE STRONGER THAN YESTERDAY. STORMS TO THE SOUTH ACROSS TEXAS AND OKLAHOMA HAVE HELPED TO STABILIZE THE AIRMASS SOMEWHAT, SO NOT EXPECTING WIDESPREAD SEVERE STORMS. CAPES FORECAST FROM 1500 TO 2000 J/KG. WINDS WILL BECOME VARIABLE THEN EASTERLY AROUND 10 MPH TONIGHT. OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 50S. SOME LOW STRATUS AND LIGHT FOG MAY ALSO DEVELOP ACROSS MUCH OF WESTERN KANSAS BY MORNING WITH THE MOIST UPSLOPE FLOW. FOR FRIDAY, UPSLOPE FLOW WILL CONTINUE WITH CLOUDY SKIES BECOMING PARTLY CLOUDY WITH THUNDERSTORMS AGAIN FORMING. FORECAST CAPES ARE AROUND 2000 J/KG BY AFTERNOON. DECENT SHEAR PROFILE IS IN PLACE WITH GOOD BACKING OF LOW LEVEL WINDS AND MID LEVELS AROUND 50KT. A BIG NEGATIVE FACTOR FOR SEVERE, IS THE AREA COULD BE CAPPED WITH LOTS OF CLOUDS FORECAST NORTH OF THE WARM FRONT. HIGHS WILL BE IN THE LOW TO MID 70S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 224 PM CDT THU MAY 7 2015 AN INTENSE SHORTWAVE TROUGH WILL PROGRESS FROM CENTRAL CALIFORNIA INTO EASTERN COLORADO BY SATURDAY AND THEN LIFT NORTHEASTWARD IN NEGATIVE TILT FASHION SATURDAY EVENING. AS THE SYSTEM APPROACHES, THE VERTICAL WIND SHEAR PROFILE WILL INCREASE DRAMATICALLY GIVEN SURFACE PRESSURE FALLS ON THE WESTERN HIGH PLAINS AND INCREASING MID TO HIGH LEVEL WINDS. THIS WILL LEAD TO GOOD CHANCES OF THUNDERSTORMS SATURDAY, SOME OF WHICH COULD BE SEVERE WITH VERY LARGE HAIL AND TORNADOES. THE DETAILS OF WHAT HAPPENS SATURDAY WILL DEPEND ON THE EVOLUTION OF STORM CLUSTERS ACROSS NORTH TEXAS AND OKLAHOMA FRIDAY NIGHT AND SATURDAY MORNING, WHICH WILL IMPACT WHETHER THE TRUE WARM SECTOR MAKES IT THIS FAR NORTH. GIVEN THAT VERY RICH MOISTURE CURRENTLY RESIDING OVER TEXAS SHOULD MAKE IT INTO SOUTH CENTRAL KANSAS INCLUDING PRATT, ST JOHN AND MEDICINE LODGE BY SATURDAY AFTERNOON, THIS IS WHERE THE BEST CHANCE OF HIGH-END SEVERE WEATHER MAY BE. HIGH TEMPERATURES SATURDAY WILL DEPEND ON HOW WIDESPREAD CONVECTION IS AND HOW MUCH CLEARING TAKES PLACE. AFTERNOON READINGS IN THE 70S OUTSIDE OF THUNDERSTORMS IS MOST LIKELY, WITH LOWS IN THE 50S AND 60S. AFTER THE AFOREMENTIONED SHORTWAVE TROUGH PASSES SATURDAY NIGHT, A STRONG COLD FRONT WILL PASS THROUGH WESTERN KANSAS LATE SATURDAY NIGHT AND EARLY SUNDAY. HIGHS ON SUNDAY AND MONDAY WILL ONLY BE IN THE 60S TO LOWER 70S AND 60S RESPECTIVELY. LOWS BY MONDAY MORNING WILL LIKELY BE IN THE LOWER TO MIDDLE 30S IN FAR WESTERN KANSAS. WITH SLIGHTLY WARMER READINGS FARTHER EAST. TUESDAY MORNING WILL BE CHILLY AS WELL AS SURFACE HIGH PRESSURE LINGERS. A WARMING TREND CAN BE EXPECTED BY MID TO LATE NEXT WEEK AS UPPER LEVEL HEIGHTS RISE ACROSS THE ROCKIES, ALONG WITH WEAK LEE TROUGHING THAT WILL REPLACE THE COOL SURFACE HIGH. LOW LEVEL MOISTURE WILL INCREASE AS WELL, SO ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY CANNOT BE RULED OUT STARTING WEDNESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 616 PM CDT THU MAY 7 2015 AN AREA OF LOW PRESSURE WILL DEEPEN OVERNIGHT ACROSS SOUTHEAST COLORADO AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE SOUTHWEST. THE SOUTHEASTERLY FLOW ACROSS SOUTHWEST KANSAS WILL DRAW MORE HUMID AIR INTO ALL THREE TAF SITES. BASED ON THE UPSLOPE FLOW AND INCREASING LOW LEVEL MOISTURE...IFR STATUS WILL BE LIKELY. SOME MVFR FOG ALSO POSSIBLE EARLY FRIDAY MORNING. AS THIS UPPER LEVEL DISTURBANCE MOVES INTO SOUTHWEST KANSAS FRIDAY AFTERNOON ANOTHER CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 74 57 75 / 50 50 50 70 GCK 56 70 54 74 / 40 50 50 40 EHA 55 75 52 75 / 30 30 30 20 LBL 56 77 56 77 / 50 40 40 30 HYS 54 69 55 72 / 50 50 50 70 P28 61 77 60 76 / 60 50 60 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...FINCH AVIATION...BURGERT
Hazardous weather outlook, May 7, 12:37 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1237 PM CDT THU MAY 7 2015 KSZ030-031-043>046-061>066-074>081-084>090-081745- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1237 PM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED FLOODING RISK. ELEVATED SEVERE THUNDERSTORM RISK. SATURDAY... ELEVATED FLOODING RISK. SIGNIFICANT SEVERE THUNDERSTORM RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
In the hours before
Local storm report, May 7, 5:36 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
536 PM CDT THU MAY 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 4 S RADIUM 38.12N 98.90W
05/07/2015 E1.25 INCH STAFFORD KS FIRE DEPT/RESCUE
HAIL SIZE RANGED FROM QUARTERS TO HALF
DOLLAR.
&&
RBLocal storm report, May 7, 6:24 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
624 PM CDT THU MAY 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 NNE WALKER 38.88N 99.04W
05/07/2015 E0.75 INCH ELLIS KS TRAINED SPOTTER
&&
RBLocal storm report, May 7, 6:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
627 PM CDT THU MAY 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 1 WSW WALKER 38.86N 99.08W
05/07/2015 E0.88 INCH ELLIS KS PUBLIC
&&
RBLocal storm report, May 7, 6:35 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
635 PM CDT THU MAY 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 9 NW ELKHART 37.10N 102.01W
05/07/2015 MORTON KS PUBLIC
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, May 7, 6:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
639 PM CDT THU MAY 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 9 NW ELKHART 37.10N 102.01W
05/07/2015 M1.00 INCH MORTON KS PUBLIC
&&
NWS DODGE CITY KS
IRIS SYSTEMSpecial weather statement, May 7, 7:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
716 PM CDT THU MAY 7 2015
KSZ031-080100-
ELLIS KS-
716 PM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLIS COUNTY UNTIL 800
PM CDT...
AT 715 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF YOCEMENTO...MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN ELLIS
COUNTY.
LAT...LON 3910 9904 3889 9928 3901 9952 3913 9951
3913 9904
TIME...MOT...LOC 0015Z 199DEG 19KT 3906 9939
RUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:57 PM CDT | Special Weather Statement | DDC | Hamilton | 48 min |
| May 7, 11:32 PM CDT | Special Weather Statement | DDC | Scott | 43 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.